Alert archive / Maine / Wind Chill Warnings in 2015

Wind Chill Warning 4, NWS Gray, ME

February 5, 2015Franklin County, Oxford County, Somerset County, Maine; Carroll County, Coos County, Grafton County, New Hampshire

NWS Gray, ME issued this wind chill warning at Feb 5, 2015, 3:51 PM EST for Franklin County, Oxford County, Somerset County, Maine; Carroll County, Coos County, Grafton County, New Hampshire. It took effect at Feb 5, 2015, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2015, 3:51 PM EST (20:51 UTC)
In effect from
Feb 5, 2015, 11:00 PM EST
Expired
Feb 6, 2015, 9:00 AM EST
In force
10 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Coos County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 93 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2015-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2015-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS41 KGYX 052051
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
351 PM EST THU FEB 5 2015

...VERY LOW WIND CHILL VALUES WILL DEVELOP OVERNIGHT...

.ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION THIS EVENING AS
LOW PRESSURE INTENSIFIES WELL OFF THE COAST. GUSTY NORTHWEST
WINDS WILL COMBINE WITH RAPIDLY FALLING TEMPERATURES OVERNIGHT TO
PRODUCE BITTERLY COLD WIND CHILL VALUES.

MEZ007>009-NHZ001>004-060500-
/O.NEW.KGYX.WC.W.0004.150206T0400Z-150206T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY
351 PM EST THU FEB 5 2015

...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
FRIDAY.

* HAZARD TYPES...BITTERLY COLD WIND CHILL VALUES.

* WIND CHILL...AS LOW AS 30 TO 40 BELOW ZERO.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUSTION ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ012>014-018>028-NHZ005>015-060500-
/O.NEW.KGYX.WC.Y.0007.150206T0400Z-150206T1400Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...LEBANON...
HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...
CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...
ROCHESTER...DOVER...JAFFREY...KEENE...MANCHESTER...NASHUA...
SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON...PETERBOROUGH...
WEARE
351 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
FRIDAY.

* HAZARD TYPES...BITTERLY COLD WIND CHILL VALUES.

* WIND CHILL...AS LOW AS 20 TO 29 BELOW ZERO.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
2 follow-up statements
702 
WWUS41 KGYX 060108
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
808 PM EST THU FEB 5 2015

...VERY LOW WIND CHILL VALUES WILL DEVELOP OVERNIGHT...

.ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION THIS EVENING AS
LOW PRESSURE INTENSIFIES WELL OFF THE COAST. NORTHWEST WINDS WILL
COMBINE WITH RAPIDLY FALLING TEMPERATURES OVERNIGHT TO PRODUCE
BITTERLY COLD WIND CHILL VALUES.

NHZ001>004-060915-
/O.CAN.KGYX.WC.W.0004.150206T0400Z-150206T1400Z/
/O.EXA.KGYX.WC.Y.0007.150206T0400Z-150206T1400Z/
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...COLEBROOK...BERLIN...LANCASTER...
LITTLETON...NORTH CONWAY
808 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST FRIDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
FRIDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED.

* HAZARD TYPES...BITTERLY COLD WIND CHILL VALUES.

* WIND CHILL...20 TO 30 BELOW ZERO.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE 
  NOT TAKEN.

* WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH...
  DECREASING AS THE NIGHT GOES ON.

* TEMPERATURES...5 TO 25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MEZ007>009-060915-
/O.CON.KGYX.WC.W.0004.150206T0400Z-150206T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN
808 PM EST THU FEB 5 2015

...WIND CHILL WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST FRIDAY...

* HAZARD TYPES...BITTERLY COLD WIND CHILL VALUES.

* WIND CHILL...25 TO 35 BELOW ZERO.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUTION ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ012>014-018>028-NHZ005>010-013-014-060915-
/O.CON.KGYX.WC.Y.0007.150206T0400Z-150206T1400Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...LEBANON...
HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...
CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...
ROCHESTER...DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON
808 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST FRIDAY...

* HAZARD TYPES...BITTERLY COLD WIND CHILL VALUES.

* WIND CHILL...15 TO 25 BELOW ZERO.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE 
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NHZ011-012-015-060915-
/O.CON.KGYX.WC.Y.0007.150206T0400Z-150206T1400Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE
808 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST FRIDAY FOR CHESHIRE AND HILLSBOROUGH COUNTIES...

* HAZARD TYPES...BITTERLY COLD WIND CHILL VALUES.

* WIND CHILL...15 TO 20 BELOW ZERO.

* TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE 
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
116 
WWUS41 KGYX 060817
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
317 AM EST FRI FEB 6 2015

...VERY COLD TEMPERATURES AND LOW WIND CHILL VALUES...

.A VERY COLD AIR MASS HAS MOVED INTO THE AREA. WIDESPREAD
TEMPERATURES BELOW ZERO WILL COMBINE WITH NORTHERLY WINDS TO
PRODUCE DANGEROUSLY COLD WIND CHILLS IN SOME AREAS. WHILE WINDS
CONTINUE TO DIMINISH THROUGH THE MORNING...VERY COLD TEMPERATURES
PERSIST WITH SOME AREAS FALLING TO 10 OR 20 BELOW ZERO. 

MEZ007>009-061400-
/O.CON.KGYX.WC.W.0004.000000T0000Z-150206T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN
317 AM EST FRI FEB 6 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* HAZARD TYPES...BITTERLY COLD WIND CHILL VALUES.

* WIND CHILL...25 TO 35 BELOW ZERO.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA ARE LIKELY IF PROPER
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ012>014-018>028-NHZ001>010-013-014-061400-
/O.CON.KGYX.WC.Y.0007.000000T0000Z-150206T1400Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...COLEBROOK...
BERLIN...LANCASTER...LITTLETON...NORTH CONWAY...LEBANON...
HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...
CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...
ROCHESTER...DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON
317 AM EST FRI FEB 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* HAZARD TYPES...BITTERLY COLD WIND CHILL VALUES.

* WIND CHILL...15 TO 30 BELOW ZERO.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PROPER
  PRECAUTIONS ARE NOT TAKEN.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...ZERO TO 15 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NHZ011-012-015-061400-
/O.CON.KGYX.WC.Y.0007.000000T0000Z-150206T1400Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE
317 AM EST FRI FEB 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING FOR CHESHIRE AND HILLSBOROUGH COUNTIES...

* HAZARD TYPES...BITTERLY COLD WIND CHILL VALUES.

* WIND CHILL...15 TO 25 BELOW ZERO.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PROPER
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill warning went out at Feb 5, 11:16 AM EST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 5, 11:16 AM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1116 AM EST THU FEB 5 2015

.SYNOPSIS...
A COLD FRONT WILL PUSH OFFSHORE THIS MORNING FOLLOWED BY HIGH
PRESSURE FROM THE WEST. HIGH PRESSURE WILL CREST OVER THE REGION
OVERNIGHT AND WILL SHIFT OFFSHORE ON FRIDAY AS A WARM FRONT
APPROACHES FROM THE WEST. THE WARM FRONT WILL LIFT NORTHEAST
THROUGH THE REGION BY FRIDAY EVENING AND WILL BE QUICKLY FOLLOWED
BY A COLD FRONT FRIDAY NIGHT. COLD FRONT WILL PUSH SOUTH OF THE
REGION SATURDAY AND WILL STALL SOUTH OF NEW ENGLAND ON SUNDAY AS
HIGH PRESSURE BUILDS IN FROM THE NORTH. SEVERAL WAVES OF LOW
PRESSURE WILL PASS SOUTH OF NEW ENGLAND ALONG THE FRONT SUNDAY
NIGHT THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
WINTER WEATHER ADVISORIES HAVE BEEN ALLOWED TO EXPIRE WITH THIS
LATEST PACKAGE. SNOWBANDS NOW MOVING OFFSHORE.

MESOSCALE MODELS CONTINUE TO SHOW BEST BANDED SIGNATURES MOVING
OFFSHORE OVER THE NEXT HOUR. HOWEVER...HAVE EXTENDED THE
ADVSORIES TIL 11 AM. REST OF THE FORECAST PACKAGE WILL REMAIN
UNCHANGED. HOWEVER...HAVE UPPED SNOW GRIDS TO INCLUDE LOCALLY UP
TO 8 OR 9 INCHES IN A FEW COASTAL COMMUNITIES.

HAVE UPDATED GRIDS TO ISSUES SNOW ADVISORIES FOR SOUTHEAST NEW
HAMPSHIRE. BANDS OF HEAVY SNOW WILL CONTINUE IN THESE AREAS UNTIL
ABOUT 10 AM. A FEW LOCATIONS ALONG THE MAINE/NEW HAMPSHIRE COAST
MAY EXCEED 6 INCHES.

PREV DISC...
COLD FRONT CURRENTLY SAGGING SOUTHEAST THROUGH THE
REGION EARLY THIS MORNING. BAND OF SNOW FROM SOUTHERN NEW
HAMPSHIRE THROUGH SOUTHERN MAINE GENERALLY STATIONARY AND
PRODUCING LIGHT TO OCCASIONALLY MODERATE SNOW. EXPECT THIS TO
CONTINUE THROUGH DAYBREAK BEFORE THIS BAND SHIFTS OFFSHORE MID TO
LATE MORNING.

WILL BE CONTINUING WINTER WEATHER ADVISORIES CURRENTLY IN PLACE
FOR COASTAL AND SOUTHERN INTERIOR SECTIONS OF MAINE THROUGH 10
AM....ALTHOUGH NORTHERN SECTIONS OF CUMBERLAND...ANDROSCOGGIN AND
KENNEBEC COUNTIES WILL LIKELY COME IN BELOW ADVISORY CRITERIA.
EXPECT CLEARING FROM NORTHWEST TO SOUTHEAST FROM LATE MORNING
THROUGH MID AFTERNOON AS THE FRONT PUSHES OFFSHORE. GOING WITH A
NON-DIURNAL TEMP CURVE AS HIGHS WILL LIKELY BE REACHED THIS
MORNING BEFORE DROPPING OFF SHARPLY IN THE AFTERNOON. STRONG
NORTHWEST FLOW WILL DEVELOP ACROSS THE REGION BY EARLY AFTERNOON.

&&

.SHORT TERM /FRIDAY/...
WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST OVERNIGHT.
STRONG AND GUSTY NORTHWEST WINDS WILL GRADUALLY SUBSIDE
OVERNIGHT...BUT WIND CHILL ADVISORIES WILL LIKELY BE NEEDED FOR A
GOOD PORTION OF THE FA. WITH ON-GOING ADVISORIES THIS MORNING WILL
NOT CONFUSE THE ISSUE AND WILL LET THE DAY SHIFT POST THOSE FOR
TONIGHT. WILL BE A VERY FRIDGED NIGHT WITH LOWS OF 15 TO 25 BELOW
NORTH AND ZERO TO 15 BELOW SOUTH.

HIGH PRESSURE WILL SHIFT OFFSHORE ON FRIDAY AS A WARM FRONT
APPROACHES FROM THE WEST. MORNING SUN WILL QUICKLY GIVE WAY TO
INCREASING CLOUDS. FAIRLY WEAK OVER-RUNNING MAY PRODUCE A STRAY
SNOW SHOWER IN THE MOUNTAINS BUT EXPECT MOST OF THE REGION TO SEE
A DRY DAY. HIGH WILL ONLY REACH 5 TO 15 NORTH AND WILL RANGE
THROUGH THE TEENS SOUTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE WEEKEND STARTS OFF WITH A WEAK UPPER LEVEL DISTURBANCE
DEPARTING TO OUR EAST. THIS WILL LEAVE THE AREA UNDER NWLY FLOW
WITH A FEW UPSLOPE SNOW SHOWERS IN THE MOUNTAINS AND CLEAR SKIES
IN THE COASTAL PLAIN OF MAINE THROUGH SOUTHERN NEW HAMPSHIRE. THE
CLEAR SKIES ARE SHORT LIVED AS ANOTHER BATCH OF MOISTURE MOVES IN
FROM THE WEST SATURDAY AFTERNOON.

FROM SUNDAY TO WEDNESDAY WE GET SET UP IN A BIT OF A COL WITH
VERY COLD SURFACE HIGH PRESSURE REMAINING OVER NORTHERN QUEBEC AND
A SERIES OF WEAK LOWS PASSING FROM THE OHIO RIVER VALLEY TO THE
DELMARVA PENINSULA. THIS KIND OF A RUT CAN ONLY BE CAUSED BY ONE
THING - A BLOCKING PATTERN. WHILE THE NORTH PACIFIC HAS BEEN IN A
HIGH OVER LOW BLOCK FOR A WHILE...THE NORTH ATLANTIC RIDGE
STRENGTHENS OVER THE NEXT FEW DAYS AND IS UNDERCUT BY A LOW NEAR
THE AZORES. ALL THIS IS SETTING UP THE EASTERN UNITED STATES TO GO
NO WHERE FAST. FAIRLY GOOD AGREEMENT AND CONFIDENCE FOR THE BLOCK
TO DEVELOP BY SUNDAY WITH LARGE SPREAD AND LOW CONFIDENCE OF
DISSIPATION SOMETIME AFTER WEDNESDAY.

ALL THIS HEMISPHERIC TALK TRANSLATES TO A VERY STATUS QUO
EXTENDED FORECAST. HIGH TEMPERATURES WILL VERY GRADUALLY WARM
FROM THE TEENS SOUTH AND SINGLE DIGITS NORTH TO THE MID 20S SOUTH
AND TEENS NORTH BY MIDWEEK. THE LOWS WILL CORRESPONDINGLY TREND
UPWARDS FROM BELOW ZERO TO JUST ABOVE ZERO NORTH TO SOUTH. ALL
THE WHILE LIGHT SNOW SHOWERS WILL BE SPREAD ACROSS THE SOUTHERN
PORTION OF MAINE AND NEW HAMPSHIRE WITH MINIMAL ACCUMULATION. THE
MULTI DAY TOTAL MAY GO UP TO AROUND 3 INCHES... WITH MORE POSSIBLE
IN THE WEST SLOPE OF THE MOUNTAINS. WITH THAT AMOUNT SPREAD OUT
OVER DAYS INSTEAD OF HOURS LIKE LAST WEEK THE NET ACCUMULATION
WILL HARDLY BE NOTICED AMONGST THE EXISTING SNOWBANKS.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
SHORT TERM...ARES OF MVFR/IFR CEILINGS THIS MORNING...IMPROVING TO
VFR THIS AFTERNOON. VFR TONIGHT AND FRIDAY.

LONG TERM... CLOUDS WILL APPROACH FROM THE SOUTH... BRINGING MVFR
CONDITIONS TO MHT CON PSM AND LEB BY THE END OF SATURDAY. THERE
AFTER THOSE SITES WILL REMAIN OFF AND ON VFR AND MVFR. FURTHER
EAST RKD AND AUG SHOULD REMAIN LARGELY VFR... WHILE HIE SEES ITS
STANDARD UPSLOPE FLOW MVFR CEILING THROUGH MUCH OF THE EXTENDED.

&&

.MARINE...
SHORT TERM...CONTINUING GALES AND FREEZING SPRAY ADVISORY FOR LATE
TODAY THROUGH TONIGHT.

LONG TERM...
THE SAME PATTERN THAT KEEPS THE COLD TEMPERATURES AND SNOW
SHOWERS IN THE AREA WILL ALSO KEEP A STEADY PRESSURE GRADIENT
THROUGH THE MID PART OF NEXT WEEK... KEEPING WINDS AND WAVES ABOVE
SMALL CRAFT CRITERIA FOR THE OUTER WATERS. WITH WATER TEMPERATURES
HOVERING NEAR 40 THIS WILL BE ENOUGH TO KEEP FREEZING SPRAY A
CONCERN... ESPECIALLY IN THE BAYS AND EXPECT FREEZING SPRAY
ADVISORIES WILL ALSO BE NEEDED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ153.
     FREEZING SPRAY ADVISORY FROM 6 PM THIS EVENING TO 4 PM EST
     FRIDAY FOR ANZ150>154.
     GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ150>152-154.

&&
Hazardous weather outlook, Feb 5, 3:40 PM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
340 PM EST THU FEB 5 2015

MEZ012>014-018>028-NHZ005>015-062045-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
340 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

DANGEROUSLY LOW WIND CHILL VALUES WILL DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ007>009-NHZ001>004-062045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
340 PM EST THU FEB 5 2015

...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

DANGEROUSLY LOW WIND CHILL VALUES WILL DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>152-154-062045-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
340 PM EST THU FEB 5 2015

...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ153-062045-
CASCO BAY-
340 PM EST THU FEB 5 2015

...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:51 PM ESTWind Chill AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more17 hr

Nearby

Wind Chill Warnings in Maine, 2015Wind Chill Warnings in New Hampshire, 2015Every wind chill warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.